| Welcome to the Sober Recovery Community |
Already registered? Login above ---^
To take advantage of all Posting, Chatting, Gaming, and all the features available at SoberRecovery, join the over 100,000 current members, and become a member of our supportive community today! Ads will no longer appear on the forums, once you register.
|09-28-2012, 04:47 AM||#1 (permalink)|
Join Date: Sep 2012
Location: Western, NJ
hi :) New
So this my third day off painkilers.
I started taking them because I had legitimate (like most I guess) pain, and than started abusing them. Past three months I guess I took 30-60mg per day.
I'm having lethargy and leg pain (sort of feel sore/cant get them comfortable at ALL...walking helps) and lots of gastro stuff (pain)
How long can I expect this? It's not debilitating and I'm still going about my day, but it's uncomfortable (I deserve it) and my other question is: is the possibility of liver issues there? I never took more than the max dosage of tylenol in a day but the last time I used I came close.
|09-28-2012, 05:17 AM||#2 (permalink)|
Join Date: May 2012
What you are experiencing is withdrawal as I'm sure you know. It seems like forever and endless in the early stages. On top of that life has a feeling of blah and high looks so much better. That is why relapse occurs among other things. The worst lasts a few days. Many say five days but it can be longer and if you look at it closely you can see some very tiny thing that is actually better after those first couple days. Keep thinking positive and glad that you haven't taken anything and as you said you paid for the trip you are taking.
Some things last a bit longer. Restless legs is really a bitch at first. For me it was insomnia which lasted a very long time.
Initially I think we all quit and sit passively and wait for things to get better but at some point it helps to just get up and get going and find something positive to do.
You will get lots of advice of things to eat and drink and taking hot soaks and showers as well as a plethora of different drugs and natural remedies that may or may not help but in the end rest assured that it will end and life is much better on the other end.
|09-28-2012, 05:28 AM||#3 (permalink)|
Join Date: Dec 2011
Location: Between Meetings
Welcome to SR bookish...Glad you are deciding to get a handle on that....This site is great for online support....You have some great NA in your area...If your interested in being around some people working on the addiction problem check out a meeting.....I use AA for my alcohol problem and couldn't be where I am without it.
|09-28-2012, 05:40 AM||#5 (permalink)|
Join Date: Sep 2012
Location: Columbus, OH
I've withdrawn from opiates several times over the years......from mild to severe. The leg pain/restless leg was always a symptom as well as the fatigue. Usually day two and three are the worst, with each day after that improving on the day before. If its just one type of opiate, like oxycodone, the worst of the withdrawals are over by day 5. If its a mix of opiates, or hydrocodone, then I usually felt better by at least day 10. OTC Immodium helps wonders with the diarrhea and cramping, as well as ibuprofen for the aches if you don't have any kidney issues. However, time is the only cure. If you've only been abusing for a few months and it is your first withdrawals ever, then you will bounce back quick as your brain will quickly repair itself. However, any longer period of time or any subsequent withdrawals will extend the recovery period. Trust me, the first withdrawals are easy compared to your second, third, fourth, fifth, etc. They get worse each time. So be determined, stick through the dope sickness, and embrace a life that isn't controlled by how many pills you have in your body or in the cabinet.
|09-28-2012, 07:13 AM||#6 (permalink)|
Join Date: Sep 2012
Location: Western, NJ
Thank you all for your support.
I did take an Advil for the legs (just one) and it seemed to help a bunch as I don't feel much discomfort. I figured that was okay because its NOT Tylenol which was in the Percocet and I know can damage liver (which I'm already paranoid about..)
I'm actually *how funny is this* really into holistic health and practice it with my family so I don't understand (no wait, I DO understand since my family is composed of addicts) how this happened. I'm using Di-gize and Pan away Young Living oils and that's helping too with gastro and pain
|09-28-2012, 02:16 PM||#7 (permalink)|
Join Date: Apr 2007
Location: South Seas
Hi Bookish - welcome to SR!
I have no personal experience to share I'm afraid...
You might like to check out our substance abuse forum as well tho - you'll find a lot of support down there as well
Substance Abuse - SoberRecovery : Alcoholism Drug Addiction Help and Information
|09-28-2012, 03:15 PM||#8 (permalink)|
Powerless over Alcohol
Join Date: May 2011
Location: Trudging the Road to Happy Destiny!
So good to have you here
"The only real thing in life are dreams, which nature cant touch with decay." Bob Dylan
"Each day,somewhere in the world ,recovery begins when one alcoholic talks with another alcoholic , sharing experience,strength and hope."
|Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)|
|National Drug and Alcohol Treatment Centers |
| Drug Rehab |
Best Treatment Center |
Detox Center |
Residential Treatment Center |
Cocaine/Crack Treatment | Alcohol Rehab | Heroin/Oxycontin Treatment Center | Crystal Meth Treatment | Marijuana Treatment | Methadone Treatment | Suboxone Treatment
|Local Treatment Resources and Events |
| Alabama |
Florida | Georgia | Hawaii | Idaho | Illinois | Indiana | Iowa | Kansas | Kentucky | Louisiana | Maine
Maryland | Massachusetts | Michigan | Minnesota | Mississippi | Missouri | Montana | Nebraska | Nevada | New Hampshire
New Jersey | New Mexico | New York | North Carolina | North Dakota | Ohio | Oklahoma | Oregon | Pennsylvania | Rhode Island
South Carolina | South Dakota | Tennesee | Texas | Utah | Vermont | Virginia | Washington | West Virginia | Wisconsin | Wyoming
| || |